Alert archive / Wyoming / High Wind Watches in 2008
High Wind Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 18, 2008, 12:41 PM MDT. It took effect at Mar 19, 2008, 3:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 12:41 PM MDT (18:41 UTC)
- In effect from
- Mar 19, 2008, 3:00 AM MDT
- Expired
- Mar 18, 2008, 10:04 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 181841 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1241 PM MDT TUE MAR 18 2008 ...STRONG WINDS POSSIBLE LATE TONIGHT AND WEDNESDAY MORNING ACROSS PORTIONS OF SOUTHEAST WYOMING... .A WEATHER DISTURBANCE WILL MOVE ACROSS EASTERN MONTANA AND NORTHERN WYOMING LATE TONIGHT. THE SURFACE PRESSURE GRADIENT WILL STRENGTHEN...WHILE THE LOW AND MID LEVEL WINDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT AND CONTINUE THROUGH LATE MORNING. STRONG AND DAMAGING WINDS WILL BE POSSIBLE ACROSS THE HIGH WIND WATCH AREA. WYZ061>064-066-067-069-190400- /O.NEW.KCYS.HW.A.0013.080319T0900Z-080319T1700Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 1241 PM MDT TUE MAR 18 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. WEST WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. ACROSS THE LOWER ELEVATIONS...WEST WINDS OF OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. WEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS. THE STRONGEST WINDS WILL OCCUR AT LOCALES SUCH AS ARLINGTON ALONG INTERSTATE 80 IN CARBON COUNTY AND AT BORDEAUX ALONG INTERSTATE 25 IN PLATTE COUNTY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RUBIN
1 follow-up statement
000 WWUS75 KCYS 190404 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1004 PM MDT TUE MAR 18 2008 ...STRONG WEST WINDS WILL SPREAD OVER PARTS OF SOUTHEAST WYOMING LATE TONIGHT AND WEDNESDAY MORNING... .A WEATHER DISTURBANCE MOVING ACROSS MONTANA AND NORTHERN WYOMING WILL CAUSE INCREASING DIFFERENCES IN SURFACE PRESSURE OVER SOUTHEAST WYOMING LATE TONIGHT AND WEDNESDAY MORNING. ADDITIONALLY...WINDS ALOFT WILL INCREASE AND THEN MIX DOWN TO THE SURFACE. THE STRONGEST WINDS WILL BE OVER AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. WYZ061-069-190515- /O.CAN.KCYS.HW.A.0013.080319T0900Z-080319T1700Z/ SOUTHWEST CARBON-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...CHEYENNE 1004 PM MDT TUE MAR 18 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WHILE IT WILL BE WINDY LATE TONIGHT AND WEDNESDAY...HIGH WINDS ARE NOT EXPECTED. WEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS BETWEEN 50 AND 55 MPH. THESE SPEEDS ARE JUST BELOW HIGH WIND LEVELS. $$ WYZ062>064-066-067-191215- /O.UPG.KCYS.HW.A.0013.080319T0900Z-080319T1700Z/ /O.NEW.KCYS.HW.W.0022.080319T0900Z-080319T1700Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 1004 PM MDT TUE MAR 18 2008 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 11 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 11 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. AT LOWER ELEVATIONS...WEST WINDS WILL BLOW AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. FOR THE MOUNTAINS...WINDS WILL BE WEST AT 35 TO 50 MPH WITH GUSTS NEAR 70 MPH. THE STRONGEST WINDS WILL OCCUR AT LOCATIONS SUCH AS ARLINGTON ALONG INTERSTATE 80 IN CARBON COUNTY AND AT BORDEAUX BETWEEN CHUGWATER AND WHEATLAND ALONG INTERSTATE 25 IN PLATTE COUNTY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JLH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 18, 12:25 PM MDT, 16 minutes earlier.
Area forecast discussion, Mar 18, 12:25 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1225 PM MDT TUE MAR 18 2008
.UPDATE...ONLY MINOR MODIFICATIONS MADE TO GRIDS TODAY. HAVE
UPDATED THE GRIDDED FORECASTS FOR TODAY BASED ON TRENDS. NOON
TEMPERATURES RUNNING 5 TO 10 DEGREES WARMER THAN SAME TIME
YESTERDAY AT MOST LOCALES WITH ALLIANCE...KIMBALL AND SIDNEY
RUNNING SOME 10 TO 15 DEGREES WARMER THAN NOON ON MONDAY. BASED ON
TRENDS HAVE INCREASED HIGH TEMPERATURES SLIGHTLY FOR TODAY AND
ADJUSTED DEWPOINTS...WINDS AND CLOUD COVER.
NEXT CHALLENGE IS POSSIBLE HIGH WIND EVENT LATE TONIGHT AND
WEDNESDAY MORNING.
SHORTWAVE TROUGH SCOOTING ACROSS EASTERN MONTANA AND NORTHERN
WYOMING LATE TONIGHT. LOW/MID LEVEL GRADIENTS WILL STRENGTHEN.
SOUTHEAST WYOMING WILL BE ON THE FAVORABLE RIGHT FRONT QUADRANT
OF A 100+ KNOT 300 MB JET WITH A 50+ KNOT 700 MB JETLET WORKING
ACROSS AROUND 12Z. ALTHOUGH 500-300 MB AND 700-500 MB
QUASIGEOSTROPHIC FORCING AND SURFACE PRESSURE FALLS NOT TOO
FAVORABLE...DOWNWARD MOTION ON LOW AND MID LEVEL LAYERS LOOKS
FAVORABLE FOR SOME DOWNWARD TRANSPORT OF HIGHER WINDS TO THE
SURFACE...ESPECIALLY AT LOCALES SUCH AS BORDEAUX IN PLATTE COUNTY
AND AT ARLINGTON IN CARBON COUNTY...DURING CLIMATOLOGICALLY
FAVORED TIME OF NIGHT FOR STRONG WINDS. THUS...HAVE ISSUED A
HIGH WIND WATCH FOR PORTIONS OF SOUTHEAST WYOMING FOR LATE TONIGHT
AND WEDNESDAY MORNING. THE EVENT LOOKS MARGINAL BUT ENOUGH
CONFIDENCE TO ISSUE A WATCH UPON COORDINATION WITH FOUR OF OUR DAY
SHIFT TEAM METEOROLOGISTS. RUBIN
&&
.AVIATION...VFR TODAY. FOR TONIGHT AND WEDNESDAY MORNING...WEST
WINDS WILL INCREASE SIGNIFICANTLY ACROSS WYOMING. MOUNTAIN WAVE
TURBULENCE AND LEE EDDY ROTOR EFFECTS WIL DEVELOP. MVFR WITH
SCATTERED SNOW SHOWERS ALONG AND WEST OF THE LARAMIE RANGE...WITH
VFR ELSEWHERE. RUBIN
&&
.PREV DISCUSSION... /ISSUED 307 AM MDT TUE MAR 18 2008/
SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
WEST-NORTHWEST FLOW ALOFT WILL PREVAIL THROUGH WEDNESDAY AS A WEAK
UPPER LEVEL RIDGE DEVELOPS OVER THE CENTRAL ROCKIES. SHORT-WAVE
ENERGY ALOFT WILL BE DEFLECTED EAST OF THE FORECAST AREA THROUGH
THE PERIOD...AND WILL ONLY KEEP MENTIONABLE PRECIPITATION CHANCES
IN THE SIERRA MADRE AND SNOWY RANGE MOUNTAIN AREAS THROUGH
WEDNESDAY.
HAVE ALSO INCREASED WIND SPEEDS TONIGHT...ESPECIALLY IN THE
FAVORED AREAS NEAR ARLINGTON ALONG INTERSTATE 80 AND NEAR BORDEAUX
ALONG INTERSTATE 25. KEPT WIND SPEEDS JUST BELOW WARNING
CRITERIA WITH THIS FORECAST PACKAGE...WITH 700 MB FLOW AROUND 50
KNOTS...MARGINAL SURFACE...850 MB AND 700 MB GRADIENTS...AND
SUBSIDENCE BENEATH THE RIDGE WILL BE PRESENT LATE TONIGHT. THE
MAIN PROBLEM DEVELOPING THE STRONG WINDS AT THE SURFACE MAY BE
THAT THE 700 MB FLOW COULD BE FROM TOO MUCH OF A NORTHWEST
DIRECTION...BUT IT IS EXPECTED TO BACK TO THE WEST SLIGHTLY AS THE
700 MB SHORT-WAVE DISTURBANCE MOVES OVERHEAD LATE THIS EVENING.
MID AND UPPER LEVEL FLOW WILL BACK TO THE SOUTHWEST AS THE RIDGE
AXIS PASSES TO THE EAST WEDNESDAY NIGHT. SHORT-WAVE ENERGY IN THE
FORM OF A 100 KNOT JET STREAK ALIGNED FROM NORTHERN CALIFORNIA TO
WESTERN COLORADO WILL CREATE SURFACE PRESSURE FALLS AND INCREASED
PRECIPITATION CHANCES ACROSS SOUTHEAST WYOMING AND THE NEBRASKA
PANHANDLE. CARPENTER
LONG TERM...THURSDAY THROUGH MONDAY...
A SHORT WAVE WILL MOVE ACROSS THE CWA THUR AND THUR
NIGHT...RESULTING IN A CHANCE OF SNOW SHOWERS THUR AND THUR
NIGHT...MAINLY ACROSS THE NORTH AND WEST. THE SNOW WILL CHANGE TO
RAIN AT THE LOWER ELEVATIONS BY LATE MORNING...THEN BACK TO SNOW BY
LATE EVENING. NORTHWEST FLOW WILL BE ALOFT FOR FRI AND INVERTED
TROUGH WILL BE AT THE SURFACE. WILL CONTINUE A CHANCE OF SNOW
SHOWERS ACROSS THE NORTH AND IN THE MOUNTAINS. ONCE AGAIN...RAIN
SHOWERS ARE EXPECTED AT THE LOWER ELEVATIONS DURING THE AFTERNOON.
FOR SAT...A STRONG DISTURBANCE IN THE NORTHWEST FLOW WILL MOVE
ACROSS THE FORECAST AREA...WITH MOIST UPSLOPE FLOW AT THE SURFACE.
THIS WILL RESULT IN A CHANCE OF RAIN AND SNOW SHOWERS ACROSS THE
AREA SAT AND SAT NIGHT. FOR SUN AND MON...DRY CONDITIONS WILL
PREVAIL WITH W TO NW FLOW OVER THE CWA AS AN UPPER RIDGE MOVES
RAPIDLY ACROSS THE AREA. DOWNSLOPE WINDS WILL OCCUR AT THE SURFACE
IN RESPONSE TO A LEE TROUGH SETTING UP. A COLD FRONT MAY MOVE INTO
THE AREA LATE MON NIGHT.
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. STRONG WINDS WILL
DEVELOP ACROSS THE HIGHER TERRAIN OVERNIGHT TONIGHT. CARPENTER
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 3 AM WEDNESDAY TO 11 AM WEDNESDAY FOR
WYZ061-WYZ062-WYZ063-WYZ064-WYZ066-WYZ067-WYZ069.
NE...NONE.
&&
UPDATE...RUBIN
SHORT TERM/AVIATION...CARPENTER
LONG TERM....KMDHazardous weather outlook, Mar 18, 5:10 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 510 AM MDT TUE MAR 18 2008 NEZ001>003-019>021-054-055-WYZ059>070-191115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 510 AM MDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
High Wind Watches in Wyoming, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.